I have been on Actemra for about 7 months for rheumatoid arthritis. I recently noticed my hair is thinner. Can this drug cause hair loss?
30 Mar 2011
I do not know that specific drug but I had terrible hair loss when I was first diagnosed with RA and my rheumatologist told me that many autoimmune disorders can cause hair loss. I had large patches where there was no hair at all and my scald was bright white(not my best look lol)!! Once I started treatment my hair did start to grow back very nicely even though I'm on methotrexate and remicade--but now I am having a really bad flare up and I am noticing thinning in my hair-no white spots yet. If it really gets bad or bothers you a lot--talk to the person who cuts your hair-my hairdresser suggested shampoos to use and now watches my scalp closely to see if problems are starting up again. I found that shampoos with mint in them and really massaging your scalp seemed to help. I hope this helps--best of luck to you-kim
- Actemra Information for Consumers
- Actemra Information for Healthcare Professionals (includes dosage details)
- Side Effects of Actemra (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... noticed I was lossing more hair than normal. Arava was great in helping my lower extremity pain, but not in my wrist. Told my doctor this and she ...
2 answers • 24 Sep 2010
Is there a super special Rheumatology clinic in the US?
3 answers • 4 Oct 2010
I was in a study for Rituxam for over 5 years but felt like I had built up a tolerance to it. In hopes that one of the newer RXs would work I ...
3 answers • 21 Nov 2010
Rheumatoid Arthritis - I've recently been diagnosed with RA and started on Plaquenil and Prednisone?
... I'm wondering how much hair loss or hair bleaching to expect as well as darkening of skin color. Is it spotty, like age spots or more ...
2 answers • 26 Feb 2013
I have had RA for over 3yrs tried methotrexate and sulfasazine didn't work, humira worked for awhile and simponi didn't work at all... And ...
3 answers • 25 Mar 2013